Jump to content
Guest

Propecia cause RASH after months???

Recommended Posts

Guest

I have been taking it for like 5 months..Would it cause this rash I have after that long???

Share this post


Link to post
Share on other sites
Guest

I have been taking it for like 5 months..Would it cause this rash I have after that long???

Share this post


Link to post
Share on other sites

John,

 

If its Poison oak/Poison Ivy I recommend you get in to a Dr. soon, preferably a dermatologist. I have never heard of Propecia or Proscar causing a rash. Poison Oak runs rampant in the Northwest, it sucks !!

Share this post


Link to post
Share on other sites

It could but it's very unlikely.

 

Anyhow it's easy to find out. Stop taking it until the rash goes away. Start taking a very low dose again and if you're really allergic, you will break out in another rash. Not a bad idea to have some benedril on hand in case of a really bad reaction, but as long as you start slow you shoud be OK.

 

 

On a side note, I had a similar thing happen to me which I blamed on an antibiotic, but it turned out the hives were actually caused by lyme disease.

Share this post


Link to post
Share on other sites
Guest

Hey I feel your pain...

 

I've been taking propecia for about 5-6 months and at first no problems...then BOOM I get hives all over my body..well prinmarily under my arms, upper sides of my back and my hip. So unbearable (the itching) that I had to go see a doc. He told me that he didn;t think it was the propecia but I'm still convinced..I'm gonna try the off on thing and prove that it is...

 

I hope its not but this itchy skin is unbearable...I'll try something else if I have to...

 

let me know how things work out...

Share this post


Link to post
Share on other sites

I also started having a rash on my back and sides after 6 months of use of Propecia. My dermatologist told me I would have to go to an allergy specialist to find out what is causing the hives. Moreover, some mournings my upper or lower lip will puff up. I read the warnings about taking Propecia, and it does say it can cause a rash and/or swollen lips. My dermatologist, however, is reluctant to believe Propecia is the cause. Nevertheless, I battle through the fat lips and horrible rashes just so I can keep my hair.

Share this post


Link to post
Share on other sites

Dave and John D. (if you're still around), I'm willing to bet it's the propecia. I was on it for a while and got the classic symptoms - swelling lips, swelling in my feet, and very uncomfortable itching all over.

 

What I find to be strange is how a lot of doctors don't recognize that people can be allergic to finasteride. They say that it is very rare that someone would be allergic. Yet here we have several people who state that they are indeed allergic.

 

I'm trying to take it every 3 or 4 days now and I am no longer itching. However, I'm not sure if it is working very effectively at this frequency.

Share this post


Link to post
Share on other sites
Guest

Hi,

 

I too had hive and itchy like symptons, but I started to take it at the same time every day and drink lots of water (at least 2 litres or so) and just kept itchin for about 3 to 4 weeks and WOW it went away. I read on another forum that a guy did that too, and he was successfull also.

 

Rambus icon_smile.gif

Share this post


Link to post
Share on other sites
I have been taking it for like 5 months..Would it cause this rash I have after that long???

 

i have been taking propecia for 9 months and now i got skin rush over the body, anyone can tell me how long it can be recover ? thx a lot

Share this post


Link to post
Share on other sites

I see this is an old thread however I'll bring it back to life by saying that I've been on Propecia now for 3 months at a very low dose 1/4 tab per day it seems I upped the dose to a half tab per day 2 weeks ago and started noticing unbearable itching... at first I thought I had an allergic reaction to my bed sheets or some new things in my diet but after doing a Google search you will see that there are dozens of posts about people who have this reaction to finasteride... I'm a little discouraged because I've been having a really good result using a low dose with no side effects until now with a lot of good hair growth and absolutely no shedding or hair fall... I think I'm going to cut my dosage back to 1/4 tab every other day at this point hopefully it just stops the hair fall with no side effects.

Share this post


Link to post
Share on other sites
I had a rash on my back from it, had to stop taking it.

 

Do you remember how long it took to go away after you stopped?

Share this post


Link to post
Share on other sites

Ive cut my dosage of fin to EO D at 1.25mg....and im still getting an allergic skin reaction at month 3....iam very discouraged bc the growth results have been incredible. But the itchiness (especially at nite for some reason) have become unbearable. And i know if i stop there will be massive hair fall...not sure what to do now...hoping my body just gets over it, and gets used to it. Dont know what to do....

Share this post


Link to post
Share on other sites

Very strange as it’s not listed in the sides, I’ve taken it 7 years and I have not had any rash at all in that’s time, but I have noticed I get a really bad itchy scalp

Share this post


Link to post
Share on other sites
Very strange as it’s not listed in the sides, I’ve taken it 7 years and I have not had any rash at all in that’s time, but I have noticed I get a really bad itchy scalp

 

Thats how it started actually...and then just random itchiness, on my wrists, legs mostly that turn into hives and then disappear...I thought it was a food allergy but ive never been allergic to anything. Then i thought maybe a fabric allergy ...even a down comforter on my bed. Got rid of everything, by process of elimination, and then cut the does of Fin down to 1.25 every other day, and still get random break outs.....iam perplexed at this point and im considering getting off the drug as its the absolute only thing thats changed in my life that this can point to.

 

This drug seemed to absolutely change my hormones to some degree, the 1st 5 weeks my libido increased seemed like my T levels went up...no sides....that was at 1.25 every day generic fin. (I switched to propecia around week 4 or so.) But then around week 6 i up'd the dose to 2.5 E.D. and noticed my libido leveled out no worse but no better...and thats when the allergic breakouts started.....i then went OFF Fin for 3 days straight to see if the allergy would diminish but it didn't...so i went back on Fin at a lower dose 1.25 e.o.d and thats where iam now...but still getting random hives.

Share this post


Link to post
Share on other sites
Thats how it started actually...and then just random itchiness, on my wrists, legs mostly that turn into hives and then disappear...I thought it was a food allergy but ive never been allergic to anything. Then i thought maybe a fabric allergy ...even a down comforter on my bed. Got rid of everything, by process of elimination, and then cut the does of Fin down to 1.25 every other day, and still get random break outs.....iam perplexed at this point and im considering getting off the drug as its the absolute only thing thats changed in my life that this can point to.

 

This drug seemed to absolutely change my hormones to some degree, the 1st 5 weeks my libido increased seemed like my T levels went up...no sides....that was at 1.25 every day generic fin. (I switched to propecia around week 4 or so.) But then around week 6 i up'd the dose to 2.5 E.D. and noticed my libido leveled out no worse but no better...and thats when the allergic breakouts started.....i then went OFF Fin for 3 days straight to see if the allergy would diminish but it didn't...so i went back on Fin at a lower dose 1.25 e.o.d and thats where iam now...but still getting random hives.

 

I would personally stop it for a longer period until it clears up, then maybe retry it if it happens again you know your having a bad reaction to it, so you could try a lower dose per week or just stop it all together, it’s not worth your health mate

Share this post


Link to post
Share on other sites

...im inclined to agree!...I just wonder if it had something to do with the switching from the generic to Propecia. The results i got in the first 5 wks were amazing...density nearly doubled.

Share this post


Link to post
Share on other sites

To the original Poster, Curious if you were taking Vit D while on Fin? More and more is pointing to the itching and rash to Vit D in my own case which coincidentally i was taking way to much of when i started Fin...

Share this post


Link to post
Share on other sites

I was not taking vitamin D while on Finasteride, which I took every 4 or 5 days. I have used Vitamin D since stopping Finasteride and it does make me itch.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×